| Model Number |
017614 |
| Medical Device Problem Codes |
Failure to Form Staple (2579); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
04/29/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during open tumor resection procedure, while using the device to close the intestine by going down the distal of the tumor which was located on the rectum, the staple line was incomplete and there was poor staple formation.The staples fell into the cavity of the patient and it was retrieved with suction/irrigation device.Resecting and re-stapling using new device was done to fixed the staple line.
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.There were no visual or functional abnormalities noted during pmv testing.The instrument was received with the pushers advanced and the handle locked.Functionally, the instrument was reloaded with staples and applied to test media.The staple line was properly formed, and the jaw properly clamped and unclamped when the approximating lever was operated.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.